Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 27, 2014, 01:12:21 PM

Login with username, password and session length


Members
  • Total Members: 23333
  • Latest: ryant99
Stats
  • Total Posts: 636330
  • Total Topics: 48291
  • Online Today: 201
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: good numbers or quality of life  (Read 1644 times)

0 Members and 1 Guest are viewing this topic.

Offline mikeyg61

  • Member
  • Posts: 3
good numbers or quality of life
« on: October 19, 2006, 10:18:51 AM »
Not sure how much longer I can take this, wanting to lay in bed all day, exhausted,no future to look forward to . Joint or mussel pain not sure which because it seems to be everywhere.

I should be feeling great , undetectable, t cells steadily climbing from around 20 to in the 400 range in the past year.

I have been on Sustiva, Truvada for the past year just recently switched to Atripla about a month and a half ago.  I wish I could switch to Viramune but have a weak liver do to chronic hep b which is also undetectable and those numbers seem to stay in the normal range.  Doctor seems to think it's all in my Head and there is nothing wrong .  I have been on Kaletra to but the Lipodystrophy changes where a little to much for me to handle
I know there is alto of you out there that have it allot worse than i do and I shouldn't be complaining , but i would love to just be able to go back to work and see some sort of future.

Thanks for listening
Mike

Offline penguin

  • Member
  • Posts: 747
  • The Penguin Whisperer
Re: good numbers or quality of life
« Reply #1 on: October 20, 2006, 04:04:43 AM »
Hi mike

Sorry to hear you’re feeling so rough - ongoing pain & fatigue is a horrible combo to be dealing with. Whatever the cause, it deserves to be taken seriously and investigated - obviously, this is having a major impact on your quality of life..  Would you say things are getting worse, or have you noticed any improvement? What have you found to be helpful?(strategies for managing fatigue,pain relief meds etc)

The sustiva can cause the symptoms you’re describing in some people - some therapeutic drug monitoring, to check you're getting the right drug levels might be a good idea, esp if you’re low body weight or of culturally African background . The dose can then be reduced if appropriate.
Other than that, a full blood count, check liver, kidney function etc, HepC, ESR levels…sometimes, it’s a case of working out what it isn’t, rather than being able to jump straight to an answer. Your HepB, is definitely under control, and being monitored?

There are other combos available, so if this one is the source of the problems, a conversation about switching/changing dosage needs to happen. Is important to acknowledge that yr emotional health can cause physical symptoms - but is equally important to investigate things first, before reaching any conclusions.

Good luck, hope things are better soon.

kate
« Last Edit: October 20, 2006, 08:22:44 AM by penguin »

Offline inmontreal

  • Member
  • Posts: 77
Re: good numbers or quality of life
« Reply #2 on: October 20, 2006, 08:11:55 AM »
hey mikey..sorry to hear youre feeling down..but i think its medications and abit of the mental anguish youre putting on yourself..always remember its mind over matter..I know i was like that too before going on meds..but after going back to the gym..it just gave me this rush again..even though it wiped me out..but still made me feel like i was getting stronger..give working out a try..how long did it take for you to see the lipo happening when you were on Kaletra?

Offline greatcyber

  • Member
  • Posts: 53
  • "Oh, Canada" is truly the best place to live!
    • Animated Gifs
Re: good numbers or quality of life
« Reply #3 on: October 24, 2006, 04:12:08 PM »
Hi There,

I can relate to everything you stated in your posts.  First, let me tell you that MOST poz folks do NOT have the necessary intake of PROTEIN in their diets.  Whether you just don't have an apetite or whatever the reason, consider buying protein supplements.  A month's worth will cost you about  $40.  Each serving should contain about 50 grams of protein.  Secondly, have your doc check on your hormone levels.  The symptoms you describe can simply be from stress or from a deficiency from something, such as testosterone.  This is SO common in HIV infection.  Congrats on your numbers climbing.  Try and keep a positive outlook.  Look for support groups where you live, it might help to have a buddy in your area.

2 Very good resources:  Healing HIV, by Dr. Jon Keiser (San Francisco).  He mentions all about protein, etc.

The other is "Built to Survive", by Nelson Virgil and Michael Mooney.  Nelson is a poz guy who travels extensively giving talks about his "PoWeR" Program.  It is the Program for Wellness Recovery or something similar.  He includes all about resistance training with weights, using steroids (legally) from your doc and even includes a list of docs that believe in his approach and prescribe the steroids, etc.

If you aren't taking vitamins and eating well, you aren't going to get any better.  Stay away from pre-made and processed foods.  Fresh veggies and fruit, cut out a lot of fat.  Intake the Protein, big-time.  It will make a HUGE difference.

You can also get discounts on different supplements from places such as "The Houston Buyer's Club" and will save some dough.  Important, especially if you are not working.

Hope this all helps.

Stephen
Perform a Random Act of Kindness Today...

...You Just May Be In Need of One Tomorrow!

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.